Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Accessible images revisited


Authors: A. Brooke-Taylor and J. Rosický
Journal: Proc. Amer. Math. Soc. 145 (2017), 1317-1327
MSC (2010): Primary 03E55, 18C35
DOI: https://doi.org/10.1090/proc/13190
Published electronically: November 18, 2016
MathSciNet review: 3589328
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend and improve the result of Makkai and Paré (1989) that the powerful image of any accessible functor $ F$ is accessible, assuming there exists a sufficiently large strongly compact cardinal. We reduce the required large cardinal assumption to the existence of $ L_{\mu ,\omega }$-compact cardinals for sufficiently large $ \mu $, and also show that under this assumption the $ \lambda $-pure powerful image of $ F$ is accessible. From the first of these statements, we obtain that the tameness of every Abstract Elementary Class follows from a weaker large cardinal assumption than was previously known. We provide two ways of employing the large cardinal assumption to prove each result -- one by a direct ultraproduct construction and one using the machinery of elementary embeddings of the set-theoretic universe.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03E55, 18C35

Retrieve articles in all journals with MSC (2010): 03E55, 18C35


Additional Information

A. Brooke-Taylor
Affiliation: School of Mathematics, University of Bristol, Howard House, Queen’s Avenue, Bristol, BS8 1SN, United Kingdom
Email: a.brooke-taylor@bristol.ac.uk

J. Rosický
Affiliation: Department of Mathematics and Statistics, Masaryk University, Faculty of Sciences, Kotlářská 2, 60000 Brno, Czech Republic
Email: rosicky@math.muni.cz

DOI: https://doi.org/10.1090/proc/13190
Received by editor(s): June 5, 2015
Received by editor(s) in revised form: September 26, 2015, and February 26, 2016
Published electronically: November 18, 2016
Additional Notes: The first author was supported by the UK EPSRC Early Career Fellowship EP/K035703/1, “Bringing set theory and algebraic topology together”.
The second author was supported by the Grant agency of the Czech Republic under the grant P201/12/G028.
Communicated by: Mirna Džamonja
Article copyright: © Copyright 2016 American Mathematical Society